Alert archive / Indiana / Special Weather Statements in 2025
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jul 12, 2025, 4:21 PM EDT for Henry County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2025, 4:21 PM EDT (20:21 UTC)
- Expired
- Jul 12, 2025, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Indianapolis, IN
- Hail
- 0.00 in
- Wind
- 40
County Henry County, IN
The radar
The Indianapolis radar (KIND), 67 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1665 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
776
WWUS83 KIND 122021
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
421 PM EDT Sat Jul 12 2025
INZ040-048-049-056-057-122045-
Rush IN-Henry IN-Madison IN-Shelby IN-Hancock IN-
421 PM EDT Sat Jul 12 2025
...Strong thunderstorms will impact portions of southeastern Madison,
eastern Hancock, northeastern Shelby, northern Rush and Henry
Counties through 445 PM EDT...
At 420 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Anderson to 7 miles northeast
of Greenfield to 10 miles northwest of Rushville. Movement was
northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Anderson, New Castle, Pendleton, Ingalls, Knightstown, Morristown,
Carthage, Spiceland, Shirley, Markleville, Kennard, Wilkinson,
Sulphur Springs, Lewisville, Mount Summit, Dunreith, Cadiz,
Greensboro, and Mays.
This includes the following highways...
Interstate 69 near mile marker 218, and between mile markers 228 and
230.
Interstate 70 between mile markers 106 and 127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3970 8533 3962 8568 3980 8572 3999 8580
4008 8556 4008 8542 3994 8534
TIME...MOT...LOC 2020Z 241DEG 23KT 3996 8570 3984 8565 3968 8562
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
UpdikeWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jul 12, 3:10 PM EDT, 1 hour 11 minutes earlier. Its key messages:
- Localized flooding and isolated strong to severe wind gusts possible through the evening
- Not quite as warm Sunday and not as humid Sunday night. Otherwise humid and very warm/marginally hot conditions most of next week
- Daily chances of showers/t-storms next week for mainly Tuesday and onward with isolated downpours/localized flooding possible
Area forecast discussion, Jul 12, 3:10 PM EDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 310 PM EDT Sat Jul 12 2025 .KEY MESSAGES... - Localized flooding and isolated strong to severe wind gusts possible through the evening - Not quite as warm Sunday and not as humid Sunday night. Otherwise humid and very warm/marginally hot conditions most of next week - Daily chances of showers/t-storms next week for mainly Tuesday and onward with isolated downpours/localized flooding possible && .SHORT TERM (This evening through Sunday)... Issued at 308 PM EDT Sat Jul 12 2025 As of this afternoon, the first round of storms is moving across central Indiana with the next round closely following as a negatively tilted trough passes overhead. The scattered showers and a couple smaller lines of thunderstorms ongoing have stayed sub severe thus far but wind gusts up to 40 mph are possible, especially across the southern half of the forecast area. As the day goes on, stronger wind gusts will continue to be possible with a few storms potentially producing severe winds. Also can't rule out the chance for localized flooding in heavier storms or for spots that see training storms as PWATs are around 2 inches. CAMs continue to show that much of the showers and storms should move off to the east of the forecast area around or after sunset but lingering showers may last into the overnight hours. The threat for severe weather is expected to end around sunset. Heat indices will also be of note for today as highs could reach near 90, and with the moisture, indices of mid 90s to near 100 are expected. There could be brief reprieve from the heat within rain, but temps will likely rebound quickly afterwards. Going into tomorrow, a second, less-impressive day of convection is possible as the cool frontal zone slowly progresses southward through the area. Confidence is low on this threat of storms, but should they form the best chances will be during the afternoon to evening hours across the southern half. While a strong storm or two cannot be ruled out, organized strong/severe storms are not expected. Temperatures will be cooler than today but only by a couple of degrees. Good news is that heat indices should stay below 100 tomorrow. && .LONG TERM (Sunday night through Saturday)... Issued at 308 PM EDT Sat Jul 12 2025 Sunday Night through Monday... Expect a subtle drop in humidity Sunday night when light northwest surface flow drops dewpoints below 65F for several hours near/north of I-70. Rain-free conditions Sunday night will continue into early Tuesday for most locations, although a couple stray showers cannot be ruled out late Monday south of I-70. The workweek should start with humid, but non-oppressive conditions and very warm, yet sub-90 degree readings. Tuesday through Saturday... A quasi-stationary front is expected to set-up from weak surface low pressure in the central High Plains east-northeastward into the Great Lakes. The subtropical upper ridge will make a weak attempt to build northward from the southeastern CONUS into the Midwest, but suspect any string of 90+ degree days should be held to the Ohio Valley and south. In between these features, the CWA will see more of the very warm/marginally hot and humid pattern, with daily chances for at least diurnally-driven showers/t-storms. The location of the boundary to our north should influence location and coverage of daily convection. Overall higher precipitable water values around 2.00 inches will promote a few torrential downpours and potential isolated flooding. While it does seem that cooler air could settle in next weekend, there is low confidence at this time due to model inconsistency, although unlikely the period ends on a hot note. For the long term, afternoon maximum heat indices are expected to peak in the mid to upper 90s on Tuesday through Thursday, with isolated low 100s values possible over southern Indiana. && .AVIATION (18Z TAF Issuance)... Issued at 217 PM EDT Sat Jul 12 2025 Impacts: - Scattered to numerous convection is expected this afternoon into early evening. MVFR conditions, potentially worse, possible in convection - Wind gusts around 20kt, or higher within storms, this afternoon Discussion: VFR conditions are expected through much of the period. A surface trough is moving through this afternoon and bringing scattered to numerous convection with more on the way through the evening. Have largely handled thunderstorms with tempo groups with best chances through around 00z. Some wind gusts around 20kt are likely this afternoon outside of storms. Some stronger storms could see higher gusts. && .IND WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...KF LONG TERM...KF/AGM AVIATION...KF
Hazardous weather outlook, Jul 12, 4:18 PM EDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 418 PM EDT Sat Jul 12 2025 INZ021-028>031-035>049-051>057-060>065-067>072-132030- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 418 PM EDT Sat Jul 12 2025 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Scattered to numerous thunderstorms will move across central Indiana into early evening. A few storms may become severe late this afternoon, with damaging winds the primary severe threat. Lightning, small hail, and heavy rain are also possible with any thunderstorm. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are possible at times Sunday into next week. Lightning and locally heavy rain will be the primary threats with storms into next week. .SPOTTER INFORMATION STATEMENT... There is a low chance for spotter activation this afternoon. Spotters are encouraged to report any strong winds and heavy rain today. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jul 12, 3:30 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
330 PM EDT Sat Jul 12 2025
INZ047-055-122000-
Johnson IN-Marion IN-
330 PM EDT Sat Jul 12 2025
...A strong thunderstorm will impact portions of northeastern Johnson
and Marion Counties through 400 PM EDT...
At 330 PM EDT, Doppler radar was tracking a strong thunderstorm over
Beech Grove, or near Indianapolis, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Indianapolis, Greenwood, Lawrence, Beech Grove, Speedway, Southport,
Cumberland, Warren Park, Homecroft, Monument Circle, and Indiana
State Fairgrounds.
This includes the following highways...
Interstate 65 between mile markers 100 and 117.
Interstate 70 between mile markers 75 and 93.
Interstate 74 between mile markers 93 and 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3991 8596 3977 8595 3962 8595 3961 8622
3980 8627
TIME...MOT...LOC 1930Z 257DEG 14KT 3971 8614
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
UpdikeSpecial weather statement, Jul 12, 3:47 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
347 PM EDT Sat Jul 12 2025
INZ068>070-122015-
Daviess IN-Martin IN-Lawrence IN-
347 PM EDT Sat Jul 12 2025
...Strong thunderstorms will impact portions of Martin, southwestern
Lawrence and southeastern Daviess Counties through 415 PM EDT...
At 346 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Washington to near Jasper to
Santa Claus. Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Washington, Shoals, Loogootee, Montgomery, Cannelburg, Alfordsville,
West Boggs Lake, Indian Springs, Huron, Glendale Fishery, and Lacy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3849 8696 3850 8696 3850 8698 3851 8700
3851 8703 3866 8719 3881 8675 3869 8662
3869 8668 3853 8668 3853 8683 3849 8688
3850 8692 3851 8693 3849 8695
TIME...MOT...LOC 1946Z 257DEG 24KT 3863 8705 3847 8689 3813 8689
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
UpdikeSpecial weather statement, Jul 12, 3:48 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
348 PM EDT Sat Jul 12 2025
INZ056-064-065-122015-
Decatur IN-Bartholomew IN-Shelby IN-
348 PM EDT Sat Jul 12 2025
...A strong thunderstorm will impact portions of southeastern Shelby,
west central Decatur and northeastern Bartholomew Counties through
415 PM EDT...
At 348 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Columbus, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Columbus, Hope, Flat Rock, Milford, Geneva, Hartsville, Clifford,
Newbern, Burney, and Taylorsville.
This includes Interstate 65 near mile marker 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3918 8580 3931 8596 3949 8571 3927 8555
TIME...MOT...LOC 1948Z 239DEG 23KT 3929 8583
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
UpdikeSpecial weather statement, Jul 12, 4:01 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
401 PM EDT Sat Jul 12 2025
INZ039-040-047-048-055-056-122030-
Johnson IN-Madison IN-Shelby IN-Hancock IN-Hamilton IN-Marion IN-
401 PM EDT Sat Jul 12 2025
...A strong thunderstorm will impact portions of southwestern
Madison, Hancock, northern Shelby, northeastern Johnson, eastern
Marion and southeastern Hamilton Counties through 430 PM EDT...
At 401 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Beech Grove, or 10 miles east of Indianapolis, moving
northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Indianapolis, Anderson, Carmel, Fishers, Lawrence, Greenfield, Beech
Grove, Cumberland, McCordsville, Pendleton, Fortville, Ingalls, New
Palestine, Warren Park, Morristown, Spring Lake, Geist Reservoir, and
Castleton.
This includes the following highways...
Interstate 65 between mile markers 101 and 102.
Interstate 69 between mile markers 200 and 223.
Interstate 70 between mile markers 85 and 108.
Interstate 74 between mile markers 93 and 104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3962 8607 3996 8615 4005 8571 3964 8566
TIME...MOT...LOC 2001Z 245DEG 13KT 3974 8595
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
UpdikeSpecial weather statement, Jul 12, 4:19 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
419 PM EDT Sat Jul 12 2025
INZ030-037-122045-
Clinton IN-Boone IN-
419 PM EDT Sat Jul 12 2025
...A strong thunderstorm will impact portions of Clinton and
northeastern Boone Counties through 445 PM EDT...
At 419 PM EDT, Doppler radar was tracking a strong thunderstorm near
Frankfort, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Frankfort, Kirklin, and Michigantown.
This includes Interstate 65 between mile markers 146 and 155.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4022 8624 4018 8624 4012 8656 4028 8665
4043 8637
TIME...MOT...LOC 2019Z 245DEG 13KT 4023 8652
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
UpdikeSpecial weather statement, Jul 12, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
421 PM EDT Sat Jul 12 2025
INZ040-048-049-056-057-122045-
Rush IN-Henry IN-Madison IN-Shelby IN-Hancock IN-
421 PM EDT Sat Jul 12 2025
...Strong thunderstorms will impact portions of southeastern Madison,
eastern Hancock, northeastern Shelby, northern Rush and Henry
Counties through 445 PM EDT...
At 420 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Anderson to 7 miles northeast
of Greenfield to 10 miles northwest of Rushville. Movement was
northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Anderson, New Castle, Pendleton, Ingalls, Knightstown, Morristown,
Carthage, Spiceland, Shirley, Markleville, Kennard, Wilkinson,
Sulphur Springs, Lewisville, Mount Summit, Dunreith, Cadiz,
Greensboro, and Mays.
This includes the following highways...
Interstate 69 near mile marker 218, and between mile markers 228 and
230.
Interstate 70 between mile markers 106 and 127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3970 8533 3962 8568 3980 8572 3999 8580
4008 8556 4008 8542 3994 8534
TIME...MOT...LOC 2020Z 241DEG 23KT 3996 8570 3984 8565 3968 8562
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
UpdikeThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 1:58 PM EDT | Special Weather Statement | IND | Lawrence | 32 min |
| Jul 12, 2:33 PM EDT | Special Weather Statement | IND | Daviess, Greene | 27 min |
| Jul 12, 3:19 PM EDT | Special Weather Statement | IND | Lawrence, Martin, Monroe | 26 min |
| Jul 12, 3:23 PM EDT | Special Weather Statement | IND | Clay, Fountain, Montgomery, Parke, Putnam, Vigo | 37 min |
| Jul 12, 3:30 PM EDT | Special Weather Statement | IND | Marion | 30 min |
| Jul 12, 3:47 PM EDT | Special Weather Statement | IND | Daviess, Martin | 28 min |
| Jul 12, 3:48 PM EDT | Special Weather Statement | IND | Bartholomew | 27 min |
| Jul 12, 4:01 PM EDT | Special Weather Statement | IND | Hancock | 29 min |
| Jul 12, 4:19 PM EDT | Special Weather Statement | IND | Clinton | 26 min |
| Jul 12, 4:31 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hancock, Henry, Madison, Randolph, Rush | 29 min |
| Jul 12, 4:33 PM EDT | Special Weather Statement | IND | Madison | 27 min |
| Jul 12, 4:47 PM EDT | Special Weather Statement | IND | Madison | 28 min |
| Jul 12, 4:59 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Randolph | 31 min |
| Jul 12, 5:03 PM EDT | Special Weather Statement | IND | Delaware | 27 min |
| Jul 12, 5:05 PM EDT | Special Weather Statement | IND | Jennings | 25 min |
| Jul 12, 5:23 PM EDT | Special Weather Statement | IND | Madison | 52 min |
Nearby
Special Weather Statements in Indiana, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.